MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW VPS RHYTHM MONITOR BUNDLE; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW VPS RHYTHM MONITOR BUNDLE; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037371
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
Customer indicated their monitor started smoking and is no longer working.No patient involvement reported.
 
Additional Manufacturer Narrative
Qn# (b)(4).The vps rhythm monitor with accessories was returned.A visual examination revealed all returned items were in acceptable condition and did not reveal any obvious defects or anomalies.It was reported "monitor started smoking is no longer working".During functional testing, the unit in was plugged in, a steady green power led was displayed, however when switched on, there was no indication the unit was trying to power on.Troubleshooting determined the component that isolates the supply on the main board was damaged and causing the reported event.The damage to the board has been known to be caused by a faulty t-piece lemo cable where the connector has come apart and allowed the pins to rotate into incorrect positions when inserted into the monitor.Vps rhythm t-piece was also returned and investigated.A visual examination revealed the t-piece was assembled with "a" cables, and the main cable lemo connector can rotate almost 360 degrees.The pins inside the connector remain in the same relative orientation to the key ridge, so that the pins should still be in the correct orientation when plugged in to the monitor.However, due to the large degree of movement, it is suspected that there is internal damage to the wires, possibly causing a short which would result in the damage seen to the main board on the monitor.Because of the history of this device being used which resulted in terminal damage to the main board, a function test of the t-piece was not conducted using this cable.The applied adhesive bond on the assembled components of the connector body has been defeated by user handling which is allowing the connector to rotate almost 360 degrees.The complaint has been confirmed.Unintentional user error caused or contributed to this event because the damage to the connector on the main cable is characteristic of aggressive handling by the user.A device history record review performed on the unit did not reveal any manufacturing related issues.Teleflex will continue to monitor and trend reports of this nature.
 
Event or Problem Description

Brand Name
ARROW VPS RHYTHM MONITOR BUNDLE
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11776706
Report Number3011137372-2021-00126
Device Sequence Number11547762
Product Code LJS
UDI-Device Identifier10801902114652
UDI-Public10801902114652
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN037371
Device Catalogue NumberRHY-100-MTRB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1